Document Type: Research Paper

Authors

1 Department of Mathematics, Faculty of Science, University of Semnan, P.O.Box 35195-363, Semnan, Iran.

2 Faculty of Engineering- East Guilan, University of Guilan, P. O. Box 44891-63157, Rudsar, Iran.

Abstract

Let  $\left\{a_\alpha\right\}_{\alpha\in I}$ be a bounded net in a Banach algebra $A$ and $\varphi$ a nonzero multiplicative linear functional on $A$. In this paper, we deal with the problem of when $\|aa_\alpha-\varphi(a)a_\alpha\|\to0$ uniformly for all $a$ in weakly compact subsets of $A$. We show that Banach algebras associated to locally compact groups such  as Segal algebras and $L^1$-algebras are responsive to this concept. It is also shown that $Wap(A)$ has a left invariant $\varphi$-mean if and only if there exists a bounded net $\left\{a_\alpha\right\}_{\alpha\in I}$ in $\left\{a\in A;\ \varphi(a)=1\right\}$ such that $\|aa_\alpha-\varphi(a)a_\alpha\|_{Wap(A)}\to0$ uniformly for all $a$ in weakly compact subsets of $A$. Other results in this direction are also obtained.

Keywords

[1] A. Azimifard, $alpha$-amenable hypergroups, Math. Z., 265 (2010), pp. 971-982.

[2] A. Azimifard, On the $alpha$-amenability of hypergroups, Monatsh Math., 115 (2008), pp. 1-13.

[3] H.G. Dales, Banach algebra and automatic continuity, London Math. Soc. Monogr. Ser. Clarendon Press, 2000.

[4] J. Duncan and S.A.R. Hosseiniun, The second dual of a Banach algebra, Proc. Roy. Soc. Edinburgh Sect. A, 84 (1979), pp. 309-325.

[5] R.E. Edwards, Functional analysis, New-York, Holt, Rinehart and Winston, 1965.

[6] F. Filbir, R. Lasser, and R. Szwarc, Reiter's condition $P_1$ and approximate identities for hypergroups, Monatsh Math., 143 (2004), pp. 189-203.

[7] G.B. Folland, A course in abstract harmonic analysis, CRC Press, Boca Raton, FL, 1995.

[8] A. Ghaffari, Strongly and weakly almost periodic linear maps on semigroup algebras, Semigroup Forum, 76 (2008), pp. 95-106.

[9] Z. Hu, M.S. Monfared, and T. Traynor, On character amenable Banach algebras, Studia Math., 193 (2009), pp. 53-78.

[10]B.E. Johnson, Cohomology in Banach algebras, Mem. Amer. Math. Soc., 127 (1972).

[11] E. Kaniuth, A.T. Lau, and J. Pym, On character amenability of Banach algebras, J. Math. Anal. Appl., 344 (2008), pp. 942-955.

[12] E. Kaniuth, A.T. Lau and J. Pym, On $varphi$-amenability of Banach algebras, Math. Proc. Cambridge Philos. Soc., 144 (2008), pp. 85--96.

[13] J.L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955.

[14] A.T. Lau, Analysis on a class of Banach algebras with applications to harmonic analysis on locally compact groups and semigroups, Fund. Math., 118 (1983), pp. 161-175.

[15] M.S. Monfared, Character amenability of Banach algebras, Math. Proc. Camb. Phil. Soc., 144 (2008), pp. 697-706.

[16] J.P. Pier, Amenable locally compact groups, John Wiley And Sons, New York, 1984.

[17] H. Reiter, $L^1$-algebras and Segal Algebras, Lecture Notes in Mathematics, Vol. 231, Springer-Verlag, Berlin/ New York, 1971.

[18] W. Rudin, Functional analysis, McGraw Hill, New York, 1991.